Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Mirapex and tremors

11/19/1999

Question:

I am 49 and recently dx. My neuro is trying to replace the Sinemet with Mirapex but the tremors returned to a point I had to go back on the Sinemet. We are now upping the Mirapex and will try reducing Sinemet again in a couple of weeks. Will the right dose of Mirapex control tremors or will I have to have them to some degree and is it that necessary to delay Sinemet?

Answer:

Given your young age it certainly is reasonable to try and control your symptoms with Mirapex alone. This may help delay the complications that occur from long-term use of Sinemet. A recent study on ropinerole (Requip)vs Sinemet showed a 15 times greater incidence of dyskinesia at 5 years in the Sinemet arm. While a similar study regarding Mirapex has not yet been published, both these drugs belong to the same class: dopamine agonists. So you may want to bear with the rough transition.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Arif Dalvi, MD
Assistant Professor
College of Medicine
University of Cincinnati